Bluelight

Thread: Carisoprodol and seizures

Results 1 to 13 of 13
  1. Collapse Details
    Carisoprodol and seizures 
    #1
    Bluelight Crew indelibleface's Avatar
    Join Date
    Jun 2004
    Location
    Super Happy Fun Place, Oregon
    Posts
    5,955
    Question
    I need some clarification on this. I wouldn't have even asked this question in Advanced Drug Discussion, except that Ham-milton stated in a previous thread in ADD (at least according to my memory) that carisoprodol is not anticonvulsant, but quite the opposite actually. I would love some clarification for this.

    The carisoprodol article on Wikipedia isn't very enlightening, but on the meprobamate article (carisoprodol is a pro-drug for meprobamate), it says that meprobamate is mildly anticonvulsant against absence seizures, but can exacerbate generalized tonic-clonic seizures. This language is a bit vague; does exacerbate mean that it makes seizures that are already caused by something else worse? Or does it mean that it actually lowers the seizure threshold for tonic-clonic seizures?

    Specifically, if one were to take tramadol alongside carisoprodol, at doses of tramadol well under the limit for a seizure risk, is this dangerous? My hunch is that no, it won't lower the seizure threshold, but it won't necessarily control any seizures caused by high doses of tramadol either, and that taking the two at reasonable doses is okay. Not entirely sure though.

    Again, sorry, not very advanced.

    But the quandary originated on this sub-forum, so I figured I'd start here.
     

  2. Collapse Details
     
    #2
    Carisoprodol does, to my knowledge, lower the seizure threshold. Could be wrong, but I read it somewhere.
     

  3. Collapse Details
     
    #3
    Senior Moderator
    Neuroscience and Pharmacology Discussion
    Other Drugs
    Philosophy & Spirituality
    sekio's Avatar
    Join Date
    Sep 2009
    Location
    hhohho
    Posts
    14,502
    This is a random mumbling, but could this be in any way related to the convulsive effects of methylmethaqualone etc at high doses?
     

  4. Collapse Details
     
    #4
    Carisoprodol (and its metabolite, meprobamate) do lower the threshold for generalized tonic-clonic seizures. Exacerbate in the sense that they use it means to lower the threshold for these types of seizures.

    Carisoprodol is a weird beast, its the best drug I've ever found for sleep.
     

  5. Collapse Details
     
    #5
    Bluelight Crew indelibleface's Avatar
    Join Date
    Jun 2004
    Location
    Super Happy Fun Place, Oregon
    Posts
    5,955
    It`s weird; I`d love to know the mechanism behind this. It`s a GABAnergic that lowers the seizure threshold. Very odd.

    I guess I won`t take the two together, just to play it safe.
     

  6. Collapse Details
     
    #6
    Moderator
    Sex Love & Relationships
    pofacedhoe's Avatar
    Join Date
    Mar 2008
    Location
    reason 7
    Posts
    5,048
    Quote Originally Posted by Inedible View Post
    It`s weird; I`d love to know the mechanism behind this. It`s a GABAnergic that lowers the seizure threshold. Very odd.

    I guess I won`t take the two together, just to play it safe.
    doesn't methaqualone also lead to seizures? ethaqualone (rc) had something like that about it. correct me if i'm wrong
     

  7. Collapse Details
     
    #7
    Bluelight Crew indelibleface's Avatar
    Join Date
    Jun 2004
    Location
    Super Happy Fun Place, Oregon
    Posts
    5,955
    Quote Originally Posted by pofacedhoe View Post
    doesn't methaqualone also lead to seizures? ethaqualone (rc) had something like that about it. correct me if i'm wrong
    Yeah, I heard methylmethaqualone can cause seizures; I am unsure whether methaqualone lowers the seizure threshold though at normal doses. Also, I thought overdoses just lead to unconsciousness and possibly respiratory/circulatory arrest ( la barbiturates). Methaqualone and meprobamate seem to be quite the unusual depressants.

    I wonder if carisoprodol is anticonvulsant at lower doses due to GABAnergic action and perhaps pro-convulsant at higher doses. Does this pro-convulsant effect override the GABAnergic effects? What's going on here? I am completely in the dark (and probably fundamentally misunderstand the concepts - but hey, at least I'm admitting it instead of jumping to conclusions!).
     

  8. Collapse Details
     
    #8
    This is just speculation, so keep in mind I could very well be way off base, but if carisoprodol has GABA(B) affinity and not just GABA(A) affinity, that could perhaps explain the lowering of the seizure threshold. GABA(B) agonists can have a seemingly paradoxical convulsant effect, despite their sedative and anxiolytic actions.

    I have no idea if carisoprodol has any actions at GABA(B) receptors though.
     

  9. Collapse Details
     
    #9
    Bluelighter
    Join Date
    Dec 2010
    Location
    a little flesh a little history
    Posts
    383
    From the prescribing information:

    There have been postmarketing reports of seizures in patients who received
    SOMA. Most of these cases have occurred in the setting of multiple drug overdoses.
    Acute toxicity is said to resemble serotonin syndrome, so the mechanism possibly involves serotonin:

    http://www.ncbi.nlm.nih.gov/pubmed/15732445
     

  10. Collapse Details
     
    #10
    Quote Originally Posted by ... View Post
    From the prescribing information:



    Acute toxicity is said to resemble serotonin syndrome, so the mechanism possibly involves serotonin:

    http://www.ncbi.nlm.nih.gov/pubmed/15732445
    Very interesting. I wonder if carisoprodol has affinity for the SERT.
     

  11. Collapse Details
     
    #11
    Bluelighter muie's Avatar
    Join Date
    Dec 2008
    Location
    Canada
    Posts
    668
    Hasn't happend to me but you can find a ton of people who have had Soma Shufffles or soma seizures in which the user will feel shaky instead of relaxed for a 2-3hr period.

    I would assume a benzo may lower the seizure threshold? I dunno just throwing it in...
     

  12. Collapse Details
     
    #12
    Senior Moderator
    Neuroscience and Pharmacology Discussion
    Philosophy and Spirituality
    ebola?'s Avatar
    Join Date
    Sep 2001
    Location
    situated in space-time
    Posts
    20,358
    I previously hypothesized that the Soma shuffles were due to muscle relaxant activity (on a micro-level, rapid corrections of misdirected motor activity). The above data suggest otherwise.

    ebola

    Getting high? RTFM: Bluelight Drug FAQs | Bluelight WIKI
     

  13. Collapse Details
     
    #13
    i dont have a serizure disorder on a clean day at baseline.
    i get the shakes around a gram of carisoprodol.
    conscious petit mals at 3g.
    full absent seizures at 4 to g.

    this is what happens when your a psychonaut and prescribed a chemical for too long. i dont reccomend abuse. it could def be dangerous. I do not believe it reduces the serizure threshold but can induce severe spasm and convulsion in large doses.
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •